Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 26, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 26, 2021, 2:09 PM EDT for Hendry County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 2:09 PM EDT (18:09 UTC)
Expired
Jun 26, 2021, 2:45 PM EDT
In force
36 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS82 KMFL 261809
SPSMFL

Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sat Jun 26 2021
 
FLZ063-066-067-261845-
Hendry FL-Inland Palm Beach County FL-Glades FL-
209 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
NORTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 245
PM EDT...

* At 208 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Pahokee to near Okeelanta. Movement was northwest at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lake
  Harbor, Montura, Canal Point, Okeelanta, Belle Glade Camp, Devils
  Garden, Fremd Village-Padgett Island, Lake Hicpochee and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2683 8049 2652 8063 2653 8107 2679 8127
      2697 8113 2691 8100 2689 8100 2688 8096
      2684 8087 2679 8082 2692 8070 2697 8064
TIME...MOT...LOC 1808Z 119DEG 15KT 2680 8072 2663 8074 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:36 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 26, 1:36 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
136 PM EDT Sat Jun 26 2021

.AVIATION(18Z TAFS)...
Showers and storms over the Atlantic waters will continue to move
westward over the interior and towards the west coast this
afternoon and evening. Scattered lingering showers remain over the
east coast. Easterly winds remain elevated overnight, with
showers once again for east coast terminals tomorrow morning.

&&

.PREV DISCUSSION... (Issued 959 AM EDT Sat Jun 26 2021)

UPDATE...
Increased moisture continues to move in from the Bahamas which has
allowed showers and storms to develop over the Atlantic waters.
As we have moved throughout the morning coverage has continued to
increase over the Atlantic. These showers with an isolated
thunderstorms are moving along the easterly breeze over the east
coast metro regions. This is the same general pattern we have been
stuck in for a few days. The pattern of Atlantic showers and
storms over the east coast will transition to the interior and
Gulf coast in the afternoon and evening.

The 12z MFL sounding shows that mid-level lapse rates are not as
steep as yesterday and the mid levels have warmed a little as well.
Still plenty of instability especially with diurnal heating
and model MLCAPE values approaching 2500-3000J/kg over the
interior and west coast this afternoon. Given the parameters the
severe threat is a little less than previous days, but still a few
strong storms will be possible. The main hazard would be a brief
wet microburst and lightning. Flooding will be a concern with any
showers and storms that move over the same location repeatedly on
either coastal urban and low-lying areas.

High temperatures will be in the mid to upper 80s along the east
coast and low 90s the interior and west.

PREV DISCUSSION... (Issued 302 AM EDT Sat Jun 26 2021)

DISCUSSION...

Short Term (Today through Sunday):

The warm and unsettled pattern will continue through the weekend
as Atlantic surface high pressure keeps a persistent easterly wind
flow across the region. Aloft at the mid-levels, one disturbance
will push westward into the Gulf with another entering the region
from the Bahamas today. In between these two disturbances, an area
of relatively drier air and subsidence has led to diminished
convective activity overnight. Eventually the convective coverage
will increase as the Bahamas disturbance enters the region this
morning. Convection will overspread the region again from east to
west with the diurnal convective peak focusing over Southwest
Florida and inland portions of South Florida. A strong storm or
two cannot be ruled out today with the primary concerns being
strong wind gusts, frequent lightning, and locally heavy rainfall.
Temperatures today will reach the upper 80s across most of the
area except for some pockets of lower 90s in Southwest Florida and
mid 80s along the Atlantic coast. Heat index values could climb
into the triple digits today, so anyone working or exercising
outdoors should stay hydrated and plan for cooling breaks to
prevent heat-related illness.

Later this evening, convection will trend down again from east to
west with the overnight focus shifting back over the Atlantic
waters. Another area of relatively drier air and subsidence could
move into the region tonight, allow for another convective coverage
minimum. As we enter Sunday morning, recovering moisture and the
exiting subsidence with another mid-level disturbance approaching
could lead to a repeat of Saturday with convective activity
increasing from east to west through the day with morning Atlantic
showers and storms giving way to afternoon storms over the interior
and Southwest Florida. Temperatures in the upper 80s to lower 90s
are expected again with mid 80s along the immediate Atlantic coast.

Long term (Monday through Friday):

For the beginning of the long term, models show a mid level shortwave
trough over the west Atlantic moving towards the Florida/Georgia
border, while the sfc ridge still extends into the east Florida
coast. This will keep generally ESE winds in place through the long
term, which will advect some of the enhanced moisture associated
with the shortwave into SoFlo during the first half of the work
week. This is in addition to the tropical moisture already streaming
across the area with the synoptic flow. Model PWATs continue on
an increasing trend with values near 2 inches by mid week, along
with POPs in the 70 percent range. Therefore, expect scattered to
numerous showers and thunderstorms each day, mainly in the
afternoon hours, with primary threats being gusty winds,
lightning, and potential for localized flooding with the heaviest
downpours.

The overall synoptic scenario will favor having a dominant east
coast sea breeze, with best chances for deep convection over the
western half of SoFlo. Also, pressure gradients should remain
tighter than normal and keeping afternoon wind speeds in the 10-15
kt range through much of the long term. Outflow boundaries may also
become focal points for localized convection. The situation will be
closely monitored in case multiple days of persisting rain over the
same locations could result in flooding issues.

Despite the active weather pattern, temperatures are expected to
remain in the upper 80s/lower 90s, along with apparent temperatures
hitting the upper 90s to lower 100s each afternoon.

MARINE...
Persistent easterly flow will persist into early next week with
SCEC conditions at times. Showers and storms remain in the
forecast with lightning, gusty winds, heavy rainfall, and elevated
seas being the primary hazards. Brief periods of advisory level
winds cannot be ruled out through the weekend. Portions of the
Atlantic waters near the Gulfstream off Palm Beach County could
build to 4 to 5 foot seas today.

BEACH FORECAST...
A persistent easterly flow will create a high
rip current risk along the Atlantic beaches of South Florida as
the weekend continues. A Rip Current Statement is in effect
through the weekend and conditions will need to be monitored in
case an extension is needed. The latest guidance points to an
elevated rip current risk persisting through at least mid-week for
the Atlantic beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  88  78  89 /  40  50  30  70
West Kendall     77  88  77  90 /  40  60  40  70
Opa-Locka        77  88  76  90 /  40  50  30  70
Homestead        78  87  77  88 /  40  60  40  70
Fort Lauderdale  79  87  78  88 /  30  50  30  70
N Ft Lauderdale  78  87  78  88 /  30  50  30  70
Pembroke Pines   77  87  76  88 /  30  50  30  70
West Palm Beach  78  87  76  88 /  30  50  30  70
Boca Raton       79  87  77  89 /  20  50  30  70
Naples           75  90  75  90 /  50  60  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

Update/Aviation...Bhatti
Today through Sunday and Marine...RAG
Sunday Night through Friday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 26, 9:43 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
943 AM EDT Sat Jun 26 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
943 AM EDT Sat Jun 26 2021

...Atlantic Beaches: High Rip Current Risk...
...Scattered to numerous storms possible again today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a high risk of rip currents along the
Atlantic beaches of South Florida.

Thunderstorms: Scattered to numerous showers and thunderstorms are
possible, with a focus across Southwest Florida and the Lake
Okeechobee region this afternoon and evening. A few stronger
thunderstorms are possible.

Waterspouts: Waterspouts are possible across all area waters with
showers and storms.

Wind: An isolated strong wind gust is possible with the strongest
thunderstorms today.

Flooding: Heavy rainfall from showers and thunderstorms may lead to
localized flooding in urban and low-lying areas.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Showers and thunderstorms are possible each day, with gusty winds
and localized flooding possible.

A high risk of rip currents will continue for the Atlantic beaches
at least through this weekend. An elevated rip current risk will
likely persist into early next week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 26, 12:28 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Miami FL
1228 PM EDT Sat Jun 26 2021

FLZ066-067-070-071-261715-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
1228 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 115 PM EDT...

* At 1228 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
  23 miles south of Lake Harbor, moving west at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hendry Correctional, Big Cypress Seminole Reservation, Devils
  Garden and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2636 8075 2617 8088 2625 8123 2661 8121
      2662 8097
TIME...MOT...LOC 1628Z 109DEG 13KT 2636 8089

HVN
Special weather statement, Jun 26, 1:21 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
121 PM EDT Sat Jun 26 2021

FLZ063-066-067-261800-
Hendry FL-Inland Palm Beach County FL-Glades FL-
121 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
NORTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 200
PM EDT...

* At 121 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Lake Harbor, moving west at 15
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lake
  Harbor, Montura, Canal Point, Okeelanta, Belle Glade Camp, Fremd
  Village-Padgett Island, Lake Hicpochee and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2691 8100 2689 8100 2688 8096 2678 8080
      2689 8064 2660 8052 2653 8073 2655 8103
      2688 8132 2695 8106
TIME...MOT...LOC 1721Z 103DEG 15KT 2666 8078

Weinman
Special weather statement, Jun 26, 1:52 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Sat Jun 26 2021

FLZ066-069-070-261830-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
152 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER AND SOUTH CENTRAL
HENDRY COUNTIES UNTIL 230 PM EDT...

* At 152 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Big Cypress National Preserve,
  or 20 miles northeast of Everglades City, moving west at 15 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Chokoloskee, Everglades City, Ave Maria, Immokalee, Plantation
  Island, Carnestown, Copeland, Hendry Correctional, Big Cypress
  National Preserve, Royal Palm Hammock, South Blocks Golde,
  Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
  Forest, Bunker Hill, Port Of The Island, Miles City, Cape Romano
  Aquatic Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2617 8091 2594 8095 2581 8135 2588 8166
      2644 8138
TIME...MOT...LOC 1752Z 110DEG 11KT 2603 8112

Weinman
Special weather statement, Jun 26, 2:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sat Jun 26 2021

FLZ063-066-067-261845-
Hendry FL-Inland Palm Beach County FL-Glades FL-
209 PM EDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
NORTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 245
PM EDT...

* At 208 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Pahokee to near Okeelanta. Movement was northwest at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lake
  Harbor, Montura, Canal Point, Okeelanta, Belle Glade Camp, Devils
  Garden, Fremd Village-Padgett Island, Lake Hicpochee and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2683 8049 2652 8063 2653 8107 2679 8127
      2697 8113 2691 8100 2689 8100 2688 8096
      2684 8087 2679 8082 2692 8070 2697 8064
TIME...MOT...LOC 1808Z 119DEG 15KT 2680 8072 2663 8074

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:05 PM EDTSpecial Marine WarningMFL85 min
Jun 26, 12:28 PM EDTSpecial Weather StatementMFLHendry47 min
Jun 26, 1:21 PM EDTSpecial Weather StatementMFLHendry39 min
Jun 26, 1:42 PM EDTSpecial Marine WarningMFL48 min
Jun 26, 1:48 PM EDTSpecial Marine WarningMFL52 min
Jun 26, 1:52 PM EDTSpecial Weather StatementMFLCollier38 min
Jun 26, 2:57 PM EDTSpecial Marine WarningMFL33 min
Jun 26, 2:59 PM EDTSpecial Weather StatementMFLCollier46 min
Jun 26, 3:03 PM EDTSevere Thunderstorm WarningMFLCollier42 min
Jun 26, 3:30 PM EDTSpecial Marine WarningMFL45 min
Jun 26, 3:42 PM EDTSpecial Weather StatementMFLCollier33 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.